Kentucky, 2003Damaging Wind in Kentucky, February 3, 2003
February 3, 2003 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 3, 12:53 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Feb 3, 12:53 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CST MON FEB 3 2003
PRIMARY CONCERNS FOR THIS FORECAST PACKAGE CONTINUE TO BE THE COLD
FRONT AND ITS ASSOCIATED WEATHER THIS AFTERNOON AND EVENING.
COLD FRONT STRETCHING FROM NE ILLINOIS SOUTHWESTWARD ACROSS SOUTH
CENTRAL MISSOURI INTO NORTHEAST TEXAS WILL CONTINUE ITS EASTWARD
MOVEMENT AS EXPECTED. MODELS NOW VERY SIMILAR WITH TIMING OF FROPA.
AT 00Z THE FRONT SHOULD BISECT THE CWA FROM NE TO SW AND CLEAR THE
SE CORNER OF THE CWA BEFORE MIDNIGHT. A WEAK VORT MAX HAS PRODUCED A
BAND OF LIGHT SHOWERS CURRENTLY MOVING ACROSS THE CENTRAL PORTIONS
OF THE CWA. THE SHOWERS SHOULD HAVE A STABILIZING EFFECT ON THE
ATMOSPHERE LOCALLY...HOPEFULLY ENOUGH TO PRECLUDE THE DEVELOPMENT OF
SEVERE THUNDERSTORMS. SFC DEWPOINTS AHEAD OF THE FRONT CONTINUE TO
BE IN THE MID TO UPPER 50S...MID LEVEL LAPSE RATES FROM 6 TO 6.5
C/KM...AND DEPENDING ON WHICH MODEL YOU LOOK AT...LIFTED INDICES
HOVERING NEAR ZERO. PROVIDING THE BAND OF SHOWERS DOESNT WASH OUT
AND/OR STABILIZE THE ATMOSPHERE TOO MUCH...A LINE OF SHOWERS AND
THUNDERSTORMS (WHICH HAS JUST DEVELOPED ALONG THE FRONT)...WILL
CROSS THE REGION THIS AFTERNOON INTO THE EVENING HOURS. INSTABILITY
AND FORCING LOOKS BETTER TO OUR SOUTH...BUT THERE IS STILL A SLIGHT
CHANCE FOR SEVERE WEATHER ACROSS OUR CWA...WITH DAMAGING STRAIGHT
LINE WINDS THE PRIMARY THREAT. THERE MAY BE A FEW FLURRIES TOWARD
MORNING IN THE WRAP AROUND MOISTURE...BUT TOO IFFY TO MENTION. COLD
ARCTIC HIGH PRESSURE TO FILTER IN BEHIND FRONT PROVIDING US WITH A
COUPLE OF DAYS OF DRY BUT COLD WEATHER. CLOUDS WILL BE ON THE
INCREASE WEDNESDAY AFTERNOON IN ADVANCE OF A WEAK SHORT WAVE AND
BROAD CYCLONIC FLOW ALOFT. WITH THE PASSAGE OF THIS ENERGY THERE
WILL BE LIMITED MOISTURE SO ONLY FLURRIES ARE EXPECTED. CLOUDS WITH
THIS FEATURE WILL BE SLOW TO CLEAR...WITH SUNSHINE EXPECTED TO
RETURN ON FRIDAY AND SATURDAY. ON SUNDAY THE NEXT WEAK SHORT WAVE
WILL CROSS THE REGION WITH LIMITED MOISTURE. CRITICAL THICKNESSES
AND FORECAST SOUNDINGS WOULD INDICATE THIS TO BE AN ALL SNOW EVENT
(LIGHT EVENT)...BUT TEMPERATURES ARE FORECAST TO REACH INTO THE
LOWER 40S. THEREFORE WILL MENTION A CHANCE OF RAIN AND SNOW.
WILL USE A BLEND OF FWC/MAV FOR TEMPERATURES.
.PAH...NONE
JAP
Hazardous weather outlook, Feb 3, 5:00 AM CST, 13 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-041100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST MON FEB 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE..TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING...GENERALLY TO THE SOUTH AND EAST OF A LINE
FROM POPLAR BLUFF MISSOURI TO WINSLOW INDIANA. A LINE OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT
ALONG OR JUST WEST OF THE MISSISSIPPI RIVER AROUND 3 PM. THE LINE
WILL MOVE RAPIDLY TO THE EAST NORTHEAST...POSSIBLY PRODUCING
ISOLATED AREAS OF WIND DAMAGE ALONG ITS PATH. THE LINE OF STORMS
SHOULD MOVE EAST OF THE AREA BY 9 PM. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EARLIER IN THE DAY...BUT THESE STORMS
WILL REMAIN BELOW SEVERE LIMITS.
OUTSIDE OF THE THUNDERSTORMS...SOUTH TO SOUTHWEST WINDS...WITH
SUSTAINED SPEEDS OF 15 TO 25 MPH...WILL GUST UP TO 35 MPH AT TIMES
THROUGH THE DAY. TONIGHT BEHIND THE COLD FRONT...WEST TO NORTHWEST
WINDS UP TO 25 MPH CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS OPERATING IN
THE OUTLOOKED AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN PADUCAH...AND BE PREPARED TO
ACTIVATE BY 3 PM THIS AFTERNOON.
DRS
In the hours before
Local storm report, Feb 3, 5:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
0554 PM CST MON FEB 03 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM MOREHOUSE MO 60 MPH TSTORM WIND
02/03/03 NEW MADRID HALF DOZEN TREES BLOWN
DOWN IN DEXTER. LARGE
PORTION OF ROOF BLOWN OFF
STRUCTURALLY SOUND HOME.
HOOPERThunderstorm Wind, Carlisle
- When
- February 3, 6:00 PM CST to 6:03 PM CST
- Where
- Carlisle County, Bardwell
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.867, -89.017
Winds gusted to 62 MPH at the county emergency operations center in Bardwell. Power lines were down at Cunningham.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Tennessee, February 3 to 4, 2003$33,000 · 33 events
- Winter Weather in Wisconsin, February 3, 200320 events
- Winter Storm and Heavy Snow in Michigan, February 3 to 4, 200313 events
- Heavy Snow in Michigan, February 3 to 4, 200313 events
- Damaging Wind in Missouri, February 3, 2003$15,000 · 52 kt wind · 1 event
- Blizzard and Heavy Snow in Alaska, February 3 to 6, 200357 kt wind · 7 events
- Winter Storm in Kansas, February 3, 20035 events
- Frost and Freeze in California, February 3 to 10, 20034 events
- Heavy Snow in Wisconsin, February 3 to 4, 20033 events
- Heavy Snow in Montana, February 3 to 4, 20032 events
- High Wind in Alaska, February 3 to 5, 200358 kt wind · 2 events
- Heavy Snow in Wisconsin, February 3, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341642.